Hail, Anderson
- When
- May 7, 6:51 AM CST
- Where
- Anderson County, 3 mi S of Welda
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.117, -95.300
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at May 7, 2:48 AM CST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 348 AM CDT TUE MAY 7 2002 INITIAL CONCERNS CONTINUE TO BE SEVERE WEATHER MAINLY THIS AFTERNOON AND TONIGHT...THEN PRECIP CHANCES WEDNESDAY AND WEDNESDAY NIGHT. BOUNDARY FROM OVERNIGHT THUNDERSTORMS CONTINUES TO FOCUS SOME THUNDERSTORMS AS LOW LEVEL PROFILERS SHOW SOUTH WINDS OF 25 TO 40 KTS RIDING UP OVER IT. LONE CELL IN WABAUNSEE COUNTY LIKELY STILL PRODUCING SOME HAIL BUT UNABLE TO GET ANYTHING OTHER THAN SOME SMALL HAIL REPORTS. MODELS SHOW SURFACE LOW OVER SOUTHWEST KS GRADUALLY DRIFTING EAST AND BOUNDARY TO THE SOUTH LIFTING SLOWLY NORTH. GIVEN EXPECTED CLOUDS....HAVE LOWERED GOING MAXS A TAD BUT STILL 5 TO 10 DEGREES WARMER THAN FWC/MAV NUMBERS. ONCE AGAIN CONSIDERABLE CAPE OVER CWA BY THE AFTERNOON HOURS AND SINCE GOING WITH WARMER TEMPERATURES WILL KEEP POPS IN THE 40 TO 50 PERCENT RANGE FOR THIS AFTERNOON AND MENTION SOME POSSIBLY SEVERE...MAINLY LATE AFTERNOON AND OVERNIGHT EVENT. HPC QPF NEAR AN INCH FOR NORTHERN COUNTIES TONIGHT. SOUTHWEST FLOW ALOFT CONTINUES TO FEED IMPULSE ACROSS BOUNDARY...DURING THE DAY WEDNESDAY...MORE SIGNIFICANT IMPULSE HELPS PUSH COLDFRONT ACROSS AREA. MODELS NOT SHOWING ANYTHING IN THE WAY OF QPF DURING THE DAY BUT STILL AVAILABLE CAPE AND BOUNDARY WOULD WARRANT POPS AND STILL SOME POTENTIAL FOR SEVERE. GOING FORECAST HAS TEMPS AND POPS IN LINE WITH THIS THINKING. ETA AND AVN MODELS SHOWING LINGERING UVV BEHIND FRONT WEDNESDAY NIGHT AND ETA MOVING A STRONGER SHORTWAVE IN NORTHERN STREAM THUS WILL THROW IN SOME 30 POPS FOR WEDNESDAY NIGHT...MAINLY BEFORE MIDNIGHT. FOR THURSDAY AND BEYOND...VERY LITTLE CHANGE TO GOING FORECAST. AVN PUSHING ANOTHER BOUNDARY ACROSS THE AREA SATURDAY INTO SUNDAY AS PER GOING FORECAST. COULD SEE SOME PRECIP CHANCES LINGER INTO MONDAY BUT WILL HOLD OFF FOR NOW. .TOP...NONE FRANTZ
KSZ024-026-035>040-054>056-058-059-070915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 4 AM CDT TUE MAY 7 2002 SEVERE THUNDERSTORM WATCH #244 EXPIRED AT 4 AM FOR THE FOLLOWING COUNTIES... JACKSON JEFFERSON GEARY SHAWNEE WABAUNSEE DICKINSON DOUGLAS MORRIS OSAGE LYON FRANKLIN COFFEY ANDERSON . SOME CITIES NO LONGER IN SEVERE THUNDERSTORM WATCH #244... EMPORIA OTTAWA ABILENE LAWRENCE JUNCTION CITY TOPEKA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
527 AM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0512 AM SCRANTON KS .88 INCH HAIL
05/07/02 OSAGEKSZ009>012-021>024-026-035>040-054>056-058-059-072200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 541 AM CDT TUE MAY 7 2002 STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE NEEDED MAINLY THIS AFTERNOON...AND DURING THE EVENING OVER NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. A FRONTAL BOUNDARY OVER SOUTHERN PORTIONS OF THE STATE WILL GRADUALLY WORK NORTHWARD LATER THIS MORNING AND DURING THE AFTERNOON. IN THE HUMID AND UNSTABLE AIR OVER THE EAST...THIS FRONTAL BOUNDARY WILL ACT AS A FOCUS FOR THUNDERSTORMS. WITH THE AID OF AFTERNOON HEATING AND AN UPPER LEVEL DISTURBANCE...SOME OF THE THUNDERSTORMS MAY BE SEVERE. THE MAIN THREAT FROM THE STORMS WOULD BE LARGE HAIL AND DAMAGING WINDS BUT ISOLATED TORNADOES COULD NOT BE RULE OUT...ESPECIALLY NEAR THE BOUNDARY. THE MAIN PERIOD OF CONCERN WOULD BE FROM THE MID AFTERNOON THROUGH THE EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN TOPEKA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
734 AM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0731 AM 13 WSW WELDA KS 1.75 INCH HAIL
05/07/02 ANDERSON PUBLIC REPORT OF
QUARTER TO GOLFBALL
SIZE HAILThe Pleasant Hill radar (KEAX), 119 km away, was scanning. The volume nearest the first event began at 12:52 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291076, 5291077, 5291078, 5291079, 5291080.